MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Scratched Material (3020)
Health Effect - Clinical Codes Corneal Edema (1791); Dry Eye(s) (1814); Foreign Body Sensation in Eye (1869); Headache (1880); Visual Disturbances (2140); Irritability (2421); Eye Pain (4467)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An ophthalmic technician reported after the intraocular lens (iol) implantation the patient had experienced foreign body sensation felt like having a glass inside the eye.The patient also had irritation, photophobia, shadow, peripheral and throbbing pain in the eye.Vision was blurred and the patient was sensitive to light.The first follow up visit post surgery revealed that the patient had microcystic edema.Ten days later the patient came back for a routine post operative examination and the corneal health was much better than the previous week.A week later the patient cornea was clear.Additional information has been requested, however no new information is available.
 
Additional Manufacturer Narrative
Additional information provided.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating there was a scratch or smudge on the lens and the patient had experienced eye pain and foreign body sensation which had effected the vision.The lens was explanted for a replacement lens in a secondary procedure.
 
Additional Manufacturer Narrative
Only a portion of the lens with an attached haptic was returned in the replacement lens case.Solution was dried on the lens.The returned optic portion has a deep scrape mark on the anterior side of the optic.The cut optic damage observed is typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.The other portion of the cut lens was not returned for evaluation.Associated products were not provided.It is unknown if qualified products were used.Based on the attached source document the clinical reason for explant is "scratch or smudge on the lens that is affecting the vision".The reported scratch/mark was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the 17.0 diopter, (1.5 extended depth of focus) lens model was exchanged for a 16.5 diopter, add power +2.2 & 3.2 lens model.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12859719
Report Number1119421-2021-02197
Device Sequence Number4546744
Product Code POE
UDI-Device Identifier00380652424578
UDI-Public00380652424578
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model NumberDAT015
Device Lot Number15211996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer12/17/2021
02/02/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date01/07/2022
02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOTEMAX EYE DROPS.; PREDNISOLONE ACETATE 1% EYEDROPS - TID.; PROLENSA EYE DROPS.; TOBRADEX EYE DROPS.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age47 YR
Patient SexFemale